MAUDE Adverse Event Report: COOK INC COOK SILICONE BALLOON HYSTEROSALPINGOGRAPHY INJECTION CATHETER; HES INSUFFLATOR-CARBON DIOXIDE, URETOTUBAL (AND ACCESSORIES)

COOK INC COOK SILICONE BALLOON HYSTEROSALPINGOGRAPHY INJECTION CATHETER; HES INSUFFLATOR-CARBON DIOXIDE, URETOTUBAL (AND ACCESSORIES)
Model Number N/A
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
International customer reported that a patient was undergoing a hysterosalpingography.The customer reports that the cook silicone balloon hysterosalpingography injection catheter would not deflate.No further event information was provided.The patient did not require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: the cook silicone balloon hysterosalpingography injection catheter was not returned for evaluation and no photographs were provided.Seven devices in unopened packages from lot 7776324 were returned for investigation.A review of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, quality control data, and specifications was conducted.Functional testing of the returned unused product was also conducted.All of the returned unopened packages were opened for investigation and a functional test was performed.Each balloon was inflated with 1 ml of water.Two of the balloons appeared asymmetrical.Each of the balloons deflated without issue.The complaint device was not returned and the customer¿s reported inability to deflate the balloon could not be recreated in the lab.There is no indication that a design or process related failure mode contributed to this event.A review of production and quality documentation did not identify any specific issues with current manufacturing or quality controls that may have contributed to this incident.The device history record was reviewed and two non-conformance issues were noted.The non-conformances were identified as damaged fitting and foreign matter embedded in packaging material.These items were scrapped.A review of complaint history revealed there has been one other complaint associated with this complaint device lot number.Based on the information provided and the results of our investigation, a definitive root cause could not be established.Measures have been initiated to correct this issue.Monitoring will continue to be performed for similar complaints.

Brand Name
COOK SILICONE BALLOON HYSTEROSALPINGOGRAPHY INJECTION CATHETER
Common Device Name
HES INSUFFLATOR-CARBON DIOXIDE, URETOTUBAL (AND ACCESSORIES)
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6750228
Report Number1820334-2017-01868
Device Sequence Number931927
Product Code HES
UDI-Device Identifier00827002174726
UDI-Public(01)00827002174726(17)200324(10)7776324
Combination Product (Y/N)N
PMA/510(K) Number
K891290
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberJ-CHSG-503001
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/17/2017
Supplement Date Received by Manufacturer11/27/2017
Initial Report FDA Received Date07/28/2017
Supplement Report FDA Received Date12/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1